Alert archive / Idaho / Wind Advisories in 2018
Wind Advisory 1, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Jan 9, 2018, 12:45 PM MST. It took effect at Jan 10, 2018, 8:00 AM MST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2018, 12:45 PM MST (19:45 UTC)
- In effect from
- Jan 10, 2018, 8:00 AM MST
- Expired
- Jan 10, 2018, 12:53 PM MST
- In force
- 5 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
846 WWUS75 KPIH 091945 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 1245 PM MST Tue Jan 9 2018 IDZ017-021-101100- /O.NEW.KPIH.WI.Y.0001.180110T1500Z-180110T2200Z/ Eastern Magic Valley-Lower Snake River Plain- Including the cities of Burley, Rupert, Heyburn, and Pocatello 1245 PM MST Tue Jan 9 2018 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 3 PM MST WEDNESDAY... The National Weather Service in Pocatello has issued a Wind Advisory, which is in effect from 8 AM to 3 PM MST Wednesday. * IMPACTS/TIMING...Strong gusty winds will develop across the Eastern Magic Valley and Lower Snake River Plain Wednesday morning and continuing into the afternoon hours. Difficult driving conditions are expected for high profile vehicles traveling along Interstate 84 and 86 from Burley to Pocatello. * WINDS...Sustained winds of 30 to 35 mph with gusts to 45 mph. * LOCATIONS...from Burley to Pocatello. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
033 WWUS75 KPIH 100836 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 136 AM MST Wed Jan 10 2018 IDZ017-021-110100- /O.EXT.KPIH.WI.Y.0001.180110T1500Z-180111T0100Z/ Eastern Magic Valley-Lower Snake River Plain- Including the cities of Burley, Rupert, Heyburn, and Pocatello 136 AM MST Wed Jan 10 2018 ...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MST THIS EVENING... * IMPACTS/TIMING...Strong gusty winds will develop across the Eastern Magic Valley and Lower Snake River Plain this morning and continuing into the afternoon hours. Difficult driving conditions are expected for high profile vehicles traveling along Interstate 84 and 86 from Burley to Pocatello. * WINDS...Sustained winds of 30 mph with gusts to 45 mph. * LOCATIONS...Along I-84/I-86 between Burley to Pocatello. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
923 WWUS75 KPIH 101953 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 1253 PM MST Wed Jan 10 2018 IDZ017-021-102100- /O.CAN.KPIH.WI.Y.0001.000000T0000Z-180111T0100Z/ Eastern Magic Valley-Lower Snake River Plain- Including the cities of Burley, Rupert, Heyburn, and Pocatello 1253 PM MST Wed Jan 10 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Pocatello has cancelled the Wind Advisory. Wind speeds have generally fallen below advisory criteria and thus the Wind Advisory has been cancelled for the remainder of the day. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jan 9, 3:23 AM MST, 9 hours 22 minutes earlier.
Area forecast discussion, Jan 9, 3:23 AM MST, 9 hours 22 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 323 AM MST Tue Jan 9 2018 .SHORT TERM...Today through Thu night. Major warm winter storm is moving in this morning and will produce rain as high as 8000ft elevation near the Utah border, with even the Sawtooths rising as high as 7000ft elevation during the afternoon today. This limits the heavy snow to elevations above 6500ft for the next 24 to 36 hours, and in some places like near the Utah border more like 7000ft. This is where the Winter Weather Advisory will be in effect. Precipitation amounts continue to be heavier in the NAM, sometimes by a lot compared to the GFS. However, both put nearly 1 inch bulls-eyes in the area between Island Park and Driggs for overnight tonight--nearly one inch of snow per hour above 7500ft. So the main effects will be heavy snow on the highest portions of mountain roads and for back country interests such as skiing. Temperatures will remain mild until Wed night, when the cold air finally cross through during the day Wed, as the storm has slowed from yesterday's thinking. Skies are slow to clear and it will not cool down to near normals. And now, for Thu, another storm is moving in, also bringing light to moderate precipitation and a resurgence of warm air. Wind stays mainly light until late Thu night when the wind gets breezy or brisk with the second storm. Messick .LONG TERM...Friday through Tuesday. Extended looks mainly dry and ridge dominated. Could have a few residual showers near the Island Park/Driggs areas Friday. Otherwise not expecting another system until Tuesday. Un-January temps will continue through the long term. Valle && .AVIATION...Expect wet and occasionally brisk conditions today. Lower ceilings and visibilities are likely through tonight. Valle && .PIH WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until noon MST Wednesday for IDZ019-023- 025. Winter Weather Advisory until 6 AM MST Wednesday for IDZ018-031. &&
In the hours before
Special weather statement, Jan 9, 8:07 AM MST, 4 hours 38 minutes before
Special Weather Statement
National Weather Service Pocatello ID
807 AM MST TUE JAN 9 2018
IDZ017-019>021-032-091800-
Lost River/Pashimeroi ID-Upper Snake Highlands ID-
Upper Snake River Plain ID-Lower Snake River Plain ID-
Eastern Magic Valley ID-
807 AM MST TUE JAN 9 2018
...LIGHT FREEZING RAIN POSSIBLE IN THE UPPER SNAKE RIVER PLAIN
THIS MORNING...
At 804 AM MST, radar was indicating an area of rain moving north
into the Upper Snake River Plain. Surface temperatures were cold
enough across the valley floors to support light freezing rain.
Motorists traveling north of and west of Idaho Falls should use
caution on area roadways this morning until temperatures rise above
freezing.
Locations impacted include...
Idaho Falls, Rexburg, Rigby, Ashton, Arco, Dubois, Terreton, Lorenzo,
Sugar City, Ucon, Menan, Teton, Roberts, Lewisville, Mud Lake,
Parker, Hamer, Atomic City, Egin and St Anthony.
LAT...LON 4411 11141 4344 11205 4325 11280 4341 11370
4425 11223
TIME...MOT...LOC 1504Z 180DEG 0KT 4314 11232
HustonThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 3:37 AM MST | Winter Weather Advisory | PIH | 33 hr | |
| Jan 9, 8:07 AM MST | Special Weather Statement | PIH | Butte, Jefferson | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.